View Full Version : Help feeling really weird and angry


tk1010
09-24-13, 09:09 PM
just got prescribed lexapro 10mg for my panic attacks/anxiety.i have never had depression nor am I depressed. I also take 20mg adderall 2x a day.
today was my second day taking the lexapro and I feel like im on crack. everything is making me frustrated and I feel like im almost drunk. took my dose 2 hours ago.(2nd day on lex) feeling like im in a dream and I feel tired...cant stop playing with my jaw. I feel more jiddery then on adderall yet suddatted at the same time.The back of my head is tingling and feels like electic waves going thru my brain. I feel my heart racing I knoe im having a panic attack yet it doesnt feel as real...like its there but its really not.

gonna try and relax the old fashion way and smoke some mj. should I discontinue taking lexapro or just wait out the side effects like my doctor said. is this how im supposed to feel like?

IndieVisible
09-24-13, 10:22 PM
Not sure what to tell you. I haven't met a SSRI I like. They all make me feel like crap, and Zoloft was the worse of them all. It makes me feel totally retarded, jittery, jumpy, and it actually increased my anxiety. After 2 days I stopped taking it and told the doc never to give me any more crap like that again. I call them Zombie pills. Nothing works better for my anxiety attacks as xanax or klonopins (low dosages). I don't feel sedated or buzzed or any thing, yet my anxiety disappears. I prefer to be 100% functional and feel as close to normal as I can.

BellaVita
09-24-13, 10:39 PM
Starting Lexapro didn't go well for me either, but we had different issues.

Can you call your pdoc?

Reekwind
09-24-13, 11:45 PM
The first few weeks of getting on the meds you will probably feel an increase in anxiety and if you are suicidal your suicidal tendencies might get worse. When I started Zoloft I had a constant panic attack for the first two weeks, I've never experienced anything quite as horrifying.

The thing though is that I'm unusually sensitive and most people won't react as violently as I did. But be prepared for atleast a mild increase in anxiety for a while, and if it feels like you can't handle it try decreasing the dose and taper on it slowly. You could even take a knife and just cut of a fourth or an eight of a pill and start there. I'm not sure your doctor would advice it but that was what I did when I tapered off Zoloft and that made quitting it not even a hundredth as hard and painful as starting it!

If Escitalopram/Lexapro doesn't work for you or aggrevates your anxiety too much I'd advice you to ask your doctor if you could get Fluoxetine/Prozac instead. The half-life of Fluoxetine is a lot longer so it should be more gentle on you! Many who are using Fluoxetine say they never got any bad reactions at all while starting it! :)

Though I hope you'll be able to get on it without any adverse effects, of course! :)

/Hugs, Jesper!

Abi
09-25-13, 09:04 PM
I suggest you hold out for another week to 10 days, if you can. If after that you still find yourself having side effects and/or the medication is not effective for your anxiety, quit and get Klonopin or Ativan.

425runner
09-29-13, 11:43 PM
Celexa made me feel like that, very anxious and weird. I took Lexapro for two weeks and in a low dose, I suggest you do the same. Cut the pill in half and take that for a week. Lots of those SSRIs induce anxiety at first so maybe just ask your doc for a prescription for Klonopin. It's not as evil as other people may say. Just 0.5 mg will do the trick ;)

MX2012
09-30-13, 07:18 PM
just got prescribed lexapro 10mg for my panic attacks/anxiety.i have never had depression nor am I depressed. I also take 20mg adderall 2x a day.
today was my second day taking the lexapro and I feel like im on crack. everything is making me frustrated and I feel like im almost drunk. took my dose 2 hours ago.(2nd day on lex) feeling like im in a dream and I feel tired...cant stop playing with my jaw. I feel more jiddery then on adderall yet suddatted at the same time.The back of my head is tingling and feels like electic waves going thru my brain. I feel my heart racing I knoe im having a panic attack yet it doesnt feel as real...like its there but its really not.

gonna try and relax the old fashion way and smoke some mj. should I discontinue taking lexapro or just wait out the side effects like my doctor said. is this how im supposed to feel like?

tk1010 --

I have no ideas for you regarding medication other than you have to trust your own judgement. Also, you need to trust your doctor.

But, it is important to keep track of your symptoms.

Take care.